Alert archive / Arkansas / Flash Flood Warnings in 2000

Flash Flood Warning 11, NWS Shreveport, LA

June 15, 2000Nevada County, Arkansas

NWS Shreveport, LA issued this flash flood warning at Jun 15, 2000, 3:30 AM CDT for Nevada County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 15, 2000, 3:30 AM CDT (08:30 UTC)
Expired
Jun 15, 2000, 7:30 AM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Nevada County, AR

The radar

The Little Rock radar (KLZK), 128 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 8.5 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2000-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1827 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2000-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1827 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1359 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 150834
FFWSHV
ARC099-151230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
330 AM CDT THU JUN 15 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NEVADA COUNTY IN ARKANSAS

* UNTIL 730 AM CDT

* AT 330 AM CDT...AREA LAW ENFORCEMENT REPORTED FLOODING OCCURRING
  ACROSS NEVADA COUNTY. HIGHWAYS 24 AND 53 ARE BEING CLOSED DUE TO
  HIGH WATER.

THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL BE CONTINUING FOR AT 
LEAST THE NEXT COUPLE HOURS ACROSS NEVADA COUNTY...WHICH WILL CAUSE 
ADDITIONAL FLOODING TO OCCUR.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
  NEVADA COUNTY IN ARKANSAS
UNTIL 730 AM CDT.

LAT...LON 3389 9345 3346 9347 3332 9033 3386 9033

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 3:07 AM CDT, 23 minutes earlier.

Area forecast discussion, Jun 15, 3:07 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
307 AM CDT THU JUN 15 2000

BROAD UPPER TROF TO REMAIN OVER CENTRAL U.S. THROUGH THE PERIOD.
AFTER SHORT WAVE LIFTS NORTHEAST THIS MORNING...A WEAK SHEAR AXIS
WILL REMAIN OVER THE REGION TODAY AND FRIDAY. IN ADDITION AN UPPER
LOW MOVES NORTH OUT OF THE GULF AND INTO THE REGION ON FRIDAY. SO
WILL NEED TO CONTINUE SOME POPS THROUGH THE PERIOD...AS AIRMASS
WILL REMAIN MOIST...UNSTABLE AND UNCAPPED. OLD BOUNDARY OR OUTFLOW
BOUNDARY APPEARS TO EXTEND FROM PBF TO TYR TO SJT. STORMS THAT ARE
CURRENTLY IN PROGRESS NORTH OF THIS BOUNDARY...SHOULD END DURING
THE MORNING...AS UPPER JET PULLS NORTHEAST AND AWAY FROM THE REGION.
UNTIL THEN WILL PROBABLY NEED TO MENTION HEAVY RAIN OVER THE NORTH
THIS MORNING. WILL SEE HOW TREND IS GOING AT ISSUANCE TIME.

IV

SHV 89/74/90/73  3222
MLU 88/73/88/74  3222
TXK 85/73/87/72  6122
TYR 87/74/88/73  3222
LFK 88/72/89/73  3232

.SHV...NONE.

Nearby

Flash Flood Warnings in Arkansas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.